Alert archive / Texas / Red Flag Warnings in 2007
Red Flag Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Dec 21, 2007, 4:03 AM CST for Pecos County, Texas. It took effect at Dec 21, 2007, 9:09 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2007, 4:03 AM CST (10:03 UTC)
- In effect from
- Dec 21, 2007, 9:09 AM CST
- Expired
- Dec 21, 2007, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Midland/Odessa, TX
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 139 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.1 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5357 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 211003 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 403 AM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE DAVIS AND APACHE MOUNTAINS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .WEST TO SOUTWEST WINDS WILL INCREASE OVER SOUTHWESTERN TEXAS TODAY IN ADVANCE OF AN UPPER LEVEL DISTURBANCE. WARM TEMPERATURES AND LOW MOISTURE WILL RESULT IN VERY LOW RELATIVE HUMIDITIES THIS AFTERNOON...WITH 15 PERCENT OR LOWER READINGS EXPECTED ACROSS THE DAVIS AND APACHE MOUNTAINS. THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. RELATIVE HUMIDITIES WILL INCREASE ABOVE 15 PERCENT AND WINDS WILL DIMINISH AFTER SUNSET THIS EVENING. TXZ057-079>081-211115- /O.CAN.KMAF.FW.A.0017.071221T1800Z-071222T0000Z/ VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA- 403 AM CST FRI DEC 21 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE FIRE WEATHER WATCH. ISOLATED AREAS ACROSS SOUTHWEST TEXAS MAY REACH RED FLAG CRITERIA...HOWEVER WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED TO BE MET FOR THREE HOURS OR LONGER. $$ TXZ074-211815- /O.UPG.KMAF.FW.A.0017.071221T1800Z-071222T0000Z/ /O.NEW.KMAF.FW.W.0023.071221T1800Z-071222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 403 AM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITIES BELOW 15 PERCENT...20 FOOT WINDS IN EXCESS OF 20 MPH...AND HIGH FIRE DANGER ARE FORECAST ACROSS MOST OF THE DAVIS AND APACHE MOUNTAINS AREA THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND- DRIVEN WILDFIRES. $$
3 follow-up statements
000 WWUS84 KMAF 211353 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 753 AM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE DAVIS AND APACHE MOUNTAINS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .WEST TO SOUTHWEST WINDS WILL INCREASE OVER SOUTHWESTERN TEXAS TODAY IN ADVANCE OF AN UPPER LEVEL DISTURBANCE. WARM TEMPERATURES AND LOW MOISTURE WILL RESULT IN VERY LOW RELATIVE HUMIDITIES THIS AFTERNOON...WITH 15 PERCENT OR LOWER READINGS EXPECTED ACROSS THE DAVIS AND APACHE MOUNTAINS. THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. RELATIVE HUMIDITIES WILL INCREASE ABOVE 15 PERCENT AND WINDS WILL DIMINISH AFTER SUNSET THIS EVENING...HOWEVER RECOVERY WILL BE POOR TO FAIR AREAWIDE. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT AND SATURDAY. NORTH WINDS WILL RISE TO THE 20 TO 30 MPH RANGE... ESPECIALLY OVER THE WEST TEXAS PLAINS DURING THE DAY SATURDAY. TXZ074-220000- /O.CON.KMAF.FW.W.0023.071221T1800Z-071222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 753 AM CST FRI DEC 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... RELATIVE HUMIDITIES BELOW 15 PERCENT...20 FOOT WINDS IN EXCESS OF 20 MPH...AND HIGH FIRE DANGER ARE FORECAST ACROSS MOST OF THE DAVIS AND APACHE MOUNTAINS AREA THIS AFTERNOON. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND- DRIVEN WILDFIRES. $$
000 WWUS84 KMAF 211509 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 909 AM CST FRI DEC 21 2007 ...RED FLAG WARNING IN EFFECT THIS AFTERNOON FOR THE SOUTHEASTERN NEW MEXICAN PLAINS...AND FOR THE TRANS PECOS...BIG BEND...DAVIS MOUNTAINS...AND MARFA PLATEAU REGIONS OF WEST TEXAS FOR 20 FOOT WINDS IN EXCESS OF 20 MPH... RELATIVE HUMIDITIES LESS THAN 15 PERCENT...AND HIGH FIRE DANGER... .WEST TO SOUTHWEST WINDS WILL INCREASE OVER SOUTHWESTERN TEXAS AND SOUTHEASTERN NEW MEXICO TODAY IN ADVANCE OF AN UPPER LEVEL DISTURBANCE. WARM TEMPERATURES AND LOW MOISTURE WILL RESULT IN VERY LOW RELATIVE HUMIDITIES THIS AFTERNOON...WITH READINGS BELOW 15 PERCENT EXPECTED ACROSS MUCH OF SOUTHEASTERN NEW MEXICO AND SOUTHWESTERN TEXAS. ACROSS THE GUADALUPE MOUNTAINS AND THE LINCOLN NF...CONDITIONS WILL FLIRT WITH RED FLAG CRITERIA BEFORE INCREASED MOISTURE AND LOWER TEMPERATURES MOVES IN FROM THE WEST THIS AFTERNOON. THESE CONDITIONS ALONG WITH HIGH FIRE DANGER WILL SUPPORT RAPID FIRE GROWTH AND SPREAD. RELATIVE HUMIDITIES WILL INCREASE ABOVE 15 PERCENT AND WINDS WILL DIMINISH AFTER SUNSET THIS EVENING...HOWEVER RECOVERY WILL BE POOR TO FAIR AREAWIDE. A STRONG COLD FRONT WILL PUSH THROUGH THE AREA TONIGHT AND SATURDAY. NORTH WINDS WILL RISE TO THE 20 TO 30 MPH RANGE...ESPECIALLY OVER THE WEST TEXAS PLAINS DURING THE DAY SATURDAY. NMZ115-TXZ057-058-075-079>081-220000- /O.EXA.KMAF.FW.W.0023.071221T1800Z-071222T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-PECOS-PRESIDIO VALLEY- MARFA PLATEAU-BIG BEND AREA- 909 AM CST FRI DEC 21 2007 /809 AM MST FRI DEC 21 2007/ ...RED FLAG WARNING IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ THIS AFTERNOON. THE COMBINATION OF 20 FOOT WINDS ABOVE 20 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD. THESE CONDITIONS WILL BEGIN AROUND MIDDAY TODAY AND CONTINUE THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND DRIVEN WILDFIRES. $$ TXZ074-220000- /O.CON.KMAF.FW.W.0023.071221T1800Z-071222T0000Z/ DAVIS/APACHE MOUNTAINS AREA- 909 AM CST FRI DEC 21 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS AFTERNOON. THE COMBINATION OF 20 FOOT WINDS ABOVE 20 MPH...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND HIGH FIRE DANGER WILL RESULT IN CONDITIONS FAVORING RAPID FIRE GROWTH AND SPREAD. THESE CONDITIONS WILL BEGIN AROUND MIDDAY TODAY AND CONTINUE THROUGH THE AFTERNOON HOURS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING VEHICLE. KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE THROUGH TALL GRASS. AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR FLAMES OR SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO EXPLOSIVELY GROW INTO DANGEROUS WIND DRIVEN WILDFIRES. $$ 70
000 WWUS84 KMAF 220011 RFWMAF RED FLAG WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 611 PM CST FRI DEC 21 2007 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE SOUTHEASTERN PLAINS OF NEW MEXICO...THE TRANS PECOS AND BIG BEND REGION...THE DAVIS MOUNTAINS...AND THE MARFA PLATEAU HAS BEEN ALLOWED TO EXPIRE... .20 FOOT WINDS HAVE DECREASED BELOW 20 MPH SUSTAINED ACROSS MOST LOCATIONS EARLY THIS EVENING. THE AIRMASS REMAINS VERY DRY...WITH RELATIVE HUMIDITY STILL RANGING BETWEEN 10 AND 15 PERCENT AS OF 6 PM CST. RELATIVE HUMIDITY SHOULD GRADUALLY RISE ABOVE 15 PERCENT ACROSS THE REGION OVER THE NEXT 1 TO 2 HOURS AS TEMPERATURES COOL. 20 FOOT WINDS MAY INCREASE NEAR OR ABOVE 20 MPH AGAIN LATER THIS EVENING ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...AND THE MARFA PLATEAU AS A PACIFIC FRONTAL BOUNDARY MOVES IN FROM THE WEST. HOWEVER...RH SHOULD CONTINUE TO INCREASE. RH RECOVERY WILL REMAIN POOR IN THE MOUNTAINS TONIGHT AND FAIR IN THE PLAINS. NMZ115-TXZ057-058-074-075-079>081-220115- /O.EXP.KMAF.FW.W.0023.000000T0000Z-071222T0000Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA- 611 PM CST FRI DEC 21 2007 /511 PM MST FRI DEC 21 2007/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. RELATIVE HUMIDITY WILL SLOWLY INCREASE ABOVE 15 PERCENT THIS EVENING. BREEZY CONDITIONS WILL LIKELY PERSIST IN THE MOUNTAINS AND THE ADJACENT SOUTHEASTERN NEW MEXICO PLAINS AND THE MARFA PLATEAU THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Dec 21, 3:37 AM CST, 26 minutes earlier.
Area forecast discussion, Dec 21, 3:37 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
337 AM CST FRI DEC 21 2007
.DISCUSSION...
TOOT...TOOT...EVERYBODY GET ON BOARD THE WAVE TRAIN. QUITE ACTIVE
ZONAL UPPER FLOW PATTERN BEGINS TODAY WITH THE APPROACH OF THE
FIRST OF SEVERAL UPPER LEVEL TROUGHS DUE TO MOVE ACROSS THE AREA
THIS FORECAST PERIOD. TODAY SOUTHWEST WINDS WILL INCREASE WITH
LOW END HIGH WIND WARNING CRITERIA BEING MET IN THE DAVIS AND
GUADALUPE MOUNTAINS. GFS H85 TEMPS SUGGEST HIGHS COULD REACH THE
MID TO UPPER 70S TODAY DUE TO STRONG DOWNSLOPING...AND THUS WENT
ABOVE GUIDANCE MOST LOCATIONS.
THE UPPER TROUGH MOVES ACROSS THE SOUTHERN PLAINS TOMORROW
DROPPING A COLD AIR MASS INTO WEST TEXAS. AS WILL BE THE CASE WITH
EVERY UPPER LOW THE NEXT SEVEN DAYS...THIS ONE WILL PASS WELL TO
THE NORTH WHICH WILL LEAVE US MOSTLY OUT OF ANY CHANCE FOR PRECIP.
WENT AHEAD AND PUT SLT CHC TO CHC FOR A RAIN/SNOW POSSIBILITY
MAINLY FOR NORTHERN LEA COUNTY BUT ALSO OTHER COUNTIES IN THE
NORTHERN PERMIAN BASIN. ANY SNOW THAT FALLS SHOULD NOT ACCUMULATE.
THE GFS AND ECMWF ARE PRETTY CONSISTENT THROUGH DAY 5 BEFORE THEY
BEGIN TO HAVE MINOR TIMING DIFFERENCES...NOT SURPRISING GIVEN THE
NUMBER OF DISTURBANCES TO MOVE THROUGH THE ZONAL FLOW. THEREFORE THE
EXTENDED FORECAST WAS NOT CHANGED MUCH FROM THE PREVIOUS SHIFT AND
THE GFS WAS GENERALLY FOLLOWED. THE SERIES OF UPPER LOWS WILL
CONTINUE TO FEED COOL AIR INTO THE AREA PREVENTING MUCH OF A
WARMUP NEXT WEEK WITH THE BEST PRECIP CHANCES HOLDING WELL TO THE
NORTH OF THE CWA.
HENNIG
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 73 38 48 27 / 0 10 10 0
CARLSBAD NM 69 37 48 22 / 0 10 10 0
DRYDEN TX 72 43 59 32 / 0 0 0 0
FORT STOCKTON TX 77 40 51 31 / 0 10 10 0
GUADALUPE PASS TX 62 32 45 25 / 0 10 10 0
HOBBS NM 72 37 45 24 / 0 10 10 0
MARFA TX 70 31 50 15 / 0 0 0 0
MIDLAND INTL AIRPORT TX 73 40 47 25 / 0 10 10 0
ODESSA TX 72 40 47 26 / 0 10 10 0
WINK TX 77 39 52 27 / 0 10 10 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING FROM 5 AM EARLY THIS MORNING TO 5 AM MST
SATURDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...HIGH WIND WARNING FROM 6 AM CST /5 AM MST/ THIS MORNING TO 6 AM
CST /5 AM MST/ SATURDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS AFTERNOON FOR
THE FOLLOWING ZONES...DAVIS/APACHE MOUNTAINS AREA.
&&
10Hazardous weather outlook, Dec 21, 3:46 AM CST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 346 AM CST FRI DEC 21 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-221000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 346 AM CST FRI DEC 21 2007 /246 AM MST FRI DEC 21 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT EXPECT STRONG WESTERLY WINDS ACROSS THE DAVIS AND GUADALUPE MOUNTAINS TODAY. WINDS SPEEDS OF 35 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL BE POSSIBLE. A HIGH WIND WARNING HAS BEEN ISSUED FOR LOCATIONS IN BOTH OF THESE LOCATIONS. IN ADDITION...DUE TO THE STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES...FIRE WEATHER CONCERNS WILL ALSO BE ELEVATED IN THESE AREAS...ESPECIALLY IN THE DAVIS MOUNTAINS WHERE RH VALUES ARE EXPECTED TO BE NEAR OR BELOW 15 PERCENT TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 13
Nearby
Red Flag Warnings in Texas, 2007Red Flag Warnings in New Mexico, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.